Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 16, NWS El Paso, TX

July 13, 2007El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 13, 2007, 9:36 PM MDT for El Paso County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2007, 9:36 PM MDT (03:36 UTC)
Expired
Jul 13, 2007, 11:00 PM MDT
In force
84 min
Issued by
NWS El Paso, TX
Area
Whole counties

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
2417 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 140339
FFWEPZ
TXC141-140500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
936 PM MDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL EL PASO COUNTY IN SOUTHWEST TEXAS...
  THIS INCLUDES THE CITIES OF...FORT BLISS...EL PASO...

* UNTIL 1100 PM MDT

* AT 930 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER CENTRAL EL PASO. RADAR
  INDICATES UP TO 2.5 INCHES OF RAIN HAD FALLEN IN THE LAST HOUR
  ESPECIALLY NEAR THE INTERNATIONAL AIRPORT. STORMS ARE MOVING
  VERY SLOWLY TO THE SOUTH. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS 
AND DRAINAGES...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3187 10626 3191 10643 3179 10647 3167 10626

$$

NOVLAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 1:49 PM MDT, 7 hours 47 minutes earlier.

Area forecast discussion, Jul 13, 1:49 PM MDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
149 PM MDT FRI JUL 13 2007

.SYNOPSIS...
MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN
TEXAS WHILE UPPER LEVEL DISTURBANCES AND A WEAK COLD FRONT MOVE
INTO THE REGION. THIS WEATHER PATTERN WILL RESULT IN A CHANCE FOR
MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. A FEW STORMS
COULD BRING HEAVY RAINS TO SOME LOCATIONS.

&&

.DISCUSSION...
AIR MASS REMAINS VERY MOIST AT LOWERS LEVELS EARLY THIS AFTERNOON
WITH SURFACE DEWPOINTS IN THE MID 50S TO LOWER 60S MOST LOCATIONS.
PRECIPITABLE WATER AMOUNTS ARE ABOVE NORMAL AT 1.2 INCHES WITH CAPES
ABOVE 1000 J/KG BY LATE AFTERNOON. A WEAK COLD FRONT IS ALSO NOW
PUSHING WESTWARD INTO EASTERN NEW MEXICO AND BOUNDARY SHOULD MOVE
INTO THE CWA LATER THIS AFTERNOON AND EARLY THIS EVENING. SHORT
TERM MODEL FORECASTS AND SATELLITE IMAGES ALSO INDICATE UPPER
SHORT WAVE DROPPING SOUTHWARD INTO THE CWA THIS EVENING. LIFTING
WILL BE RATHER DEEP FOR JULY WITH BOUNDARY LAYER CONVERGENCE ALONG
FRONT BENEATH DIFFERENTIAL PVA ALOFT RESULTING IN SCATTERED
CONVECTION ACROSS THE AREA. WIND SHEAR RATHER WEAK AND WEST BULB
ZERO HEIGHTS NEAR 10,000 FEET AGL OVER LOWLANDS SO ANY SEVERE
WINDS AND HAIL WILL BE VERY ISOLATED. HOWEVER LIGHT STEERING FLOW
ALSO MEANS SLOW MOVEMENT TO STORMS AND THUS HEAVY RAINS IN A FEW
LOCATIONS.

VERY SLOW PATTERN EVOLUTION ANTICIPATED THROUGH MIDDLE OF NEXT
WEEK. FOR THE WEEKEND EXPECT UPPER FLOW DOMINATED BY HIGH
AMPLITUDE RIDGE WEST OF THE DIVIDE AND MEAN LONGER AVE TROUGHING
OVER THE EAST. THIS PLACES THE CWA IN PATH OF POTENTIAL SHORT
WAVES MOVING DOWN FROM THE NORTH AND/OR NORTHEAST INTO EARLY NEXT
WEEK. LOW LEVEL FLOW WILL BE CONTROLLED BY TYPICAL SUMMER PATTERN
OF THERMAL TROUGH THROUGH WESTERN ARIZONA WHICH WILL INDUCE LOW
LEVEL MOIST EASTERLY FLOW. EXTENSION OF THERMAL TROUGH MAY
PERIODICALLY EXTEND INTO THE CWA CAUSING AREAS OF SHALLOW
CONVERGENCE THROUGH THE PERIOD. TIMING AND LOCATION OF FORCING
MECHANISMS WILL AS ALWAYS BE DIFFICULT BEYOND THE SHORTER TERM SO
WILL CONTINUE BROAD BRUSH CONVECTIVE OUTLOOK.

LONGER TERM GFS STILL MOVING HIGH AMPLITUDE INVERTED TROUGH
VERY SLOWLY WESTWARD NEXT WEEK WITH AXIS DRIFTING INTO THE CWA
THURSDAY. IF THIS SCENARIO COMES TO PASS...HEAVY RAINS MAY OCCUR
LATE NEXT WEEK.

&&

.AVIATION...VALID 14/00Z-15/00Z
WK SHORTWAVE MOVING SOUTH THROGH THE NEW MEXICO...WILL WORK WITH
ABUNDANT MOISTURE ACROSS THE AREA FOR SCT CB/-TSRA MTNS AND
LOWLANDS.  SFC WND GUSTS TO 45 KNOTS AND LOCAL IFR VSBYS
IN +RA/BLDU WITH SOME STORMS. MOVEMENT SHD BE FROM NORTHWEST TO
SOUTHEAST 5 TO 10 MPH. TSTMS EXPECTED TO DISSIPATE BEFORE 2400L.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 72  95  74  97  73 /  40  20  30  20  30
SIERRA BLANCA TX        66  89  69  91  68 /  40  20  30  20  30
LAS CRUCES              69  94  70  96  69 /  40  20  30  20  30
ALAMOGORDO              66  92  67  96  66 /  40  20  30  20  30
CLOUDCROFT              48  70  48  72  50 /  50  40  40  30  40
TRUTH OR CONSEQUENCES   68  93  69  94  68 /  40  20  30  20  30
SILVER CITY             62  84  64  87  61 /  40  30  30  20  30
DEMING                  68  95  69  97  68 /  40  20  30  20  30
LORDSBURG               69  96  70  98  69 /  40  20  30  20  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/TRIPOLI
Hazardous weather outlook, Jul 13, 11:08 AM MDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1108 AM MDT FRI JUL 13 2007

NMZ022>025-030>032-TXZ055-056-141645-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1108 AM MDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. LOCALLY
HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS...ALONG WITH SMALL HAIL.
POTENTIAL FOR FLASH FLOODING EXISTS...ESPECIALLY EAST OF THE RIO
GRANDE VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. PRIMARY THREAT WILL BE LOCALLY
HEAVY RAINS WITH ISOLATED AREAS OF FLOODING. A FEW STORMS MAY ALSO
PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER.

ROGASH

In the hours before

Special weather statement, Jul 13, 4:37 PM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
437 PM MDT FRI JUL 13 2007

NMZ022>025-032-132400-
SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM-
SOUTHERN SACRAMENTO MOUNTAINS NM-
SOUTHWEST MOUNTAINS/LOWER GILA REGION NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
437 PM MDT FRI JUL 13 2007

...STRONG STORMS CONTINUE TO BE POSSIBLE ACROSS PORTIONS OF SOUTHERN
NEW MEXICO THIS AFTERNOON...

STRONG STORMS OVER PORTIONS OF GRANT COUNTY...SIERRA COUNTY AND
OTERO COUNTIES WILL HAVE THE POTENTIAL OF PRODUCING VERY HEAVY
RAINFALL...SMALL HAIL...FREQUENT LIGHTNING...AND GUSTY WINDS TO
AROUND 40 MPH THROUGH THE AFTERNOON HOURS.

AS OF 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST ACTIVITY WAS OVER PORTIONS OF THE SOUTHERN GILA
MOUNTAINS IN GRANT COUNTY...CENTRAL SIERRA COUNTY NEAR TRUTH OR
CONSEQUENCES...AND OVER PORTIONS OF THE SOUTHERN SACRAMENTO
MOUNTAINS IN OTERO COUNTY. FURTHER DEVELOPMENT IS POSSIBLE THIS
AFTERNOON...AND THE PUBLIC SHOULD REMAIN AWARE OF THE POSSIBILITY OF
QUICKLY CHANGING CONDITIONS.

PLEASE STAY TUNED TO LOCAL MEDIA...NOAA WEATHER RADIO...OR THE
INTERNET AT WWW.WEATHER.GOV SLASH EL PASO FOR MORE INFORMATION.

PIEPER
Special weather statement, Jul 13, 5:47 PM MDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
547 PM MDT FRI JUL 13 2007

NMZ032-140115-
SOUTHERN DESERT NM-
547 PM MDT FRI JUL 13 2007

...STRONG THUNDERSTORM OUTFLOW PUSHING NORTH TO SOUTH ACROSS DONA
ANA COUNTY...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OUTFLOW ALONG A LINE EXTENDING FROM 23 MILES
NORTH OF ORGAN TO 9 MILES SOUTHEAST OF HATCH TO 8 MILES WEST OF
HATCH. MOVEMENT WAS SOUTH AT 25 MPH. THIS OUTFLOW HAS ALREADY BEGUN
TO TRIGGER STRONG SHOWERS AND THUNDERSTORMS IN ITS WAKE AS IT
PUSHES THROUGH DONA ANA COUNTY. A FEW OF THESE STORMS WILL BE
CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH
IN DIAMETER...IN ADDITION TO LOCALLY HEAVY RAINFALL THAT WILL HAVE
THE POTENTIAL OF CREATING FLASH FLOODING CONCERNS.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE
AREA.

STORMS THIS AFTERNOON HAVE A HISTORY OF PRODUCING FREQUENT
LIGHTNING. PLEASE MOVE INDOORS SHOULD STORMS APPROACH YOUR AREA.
REMEMBER...WHEN THUNDER ROARS...MOVE INDOORS.

PIEPER
Special weather statement, Jul 13, 7:16 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
716 PM MDT FRI JUL 13 2007

NMZ024-031-032-140300-
SOUTHERN DESERT NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
TULAROSA BASIN/SOUTHERN DESERT NM-
716 PM MDT FRI JUL 13 2007

...SCATTERED STRONG THUNDERSTORMS CONTINUING TO EFFECT PORTIONS OF
LUNA...DONA ANA AND OTERO COUNTIES THIS EVENING...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A BROKEN LINE
EXTENDING FROM 12 MILES EAST OF DEMING TO LAS CRUCES TO CENTRAL
OTERO COUNTY NORTH OF OROGRANDE. SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP SOUTHWARD OVER THE NEXT COUPLE OF HOURS.

MOTORISTS CAN EXPECT ISOLATED BRIEF...BUT SUDDEN CHANGES IN
VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE
THROUGH THE AREA...ESPECIALLY ALONG HIGHWAYS THROUGH THE LAS CRUCES
AREA...ALONG INTERSTATE 10 BETWEEN DEMING AND LAS CRUCES...AND ALONG
HIGHWAYS 70 AND 54 IN OTERO COUNTY.

PIEPER
Special weather statement, Jul 13, 8:43 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
843 PM MDT FRI JUL 13 2007

NMZ024-TXZ055-056-140345-
HUDSPETH TX-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM-
843 PM MDT FRI JUL 13 2007

...THUNDERSTORMS DEVELOPING OVER THE EASTERN PORTIONS OF EL
PASO...AND ACROSS EASTERN PORTIONS OF THE COUNTY...

AT 835 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ALONG A
THUNDERSTORM OUTFLOW ACROSS EASTERN PORTIONS OF EL PASO
PROPER...NEAR THE INTERNATIONAL AIRPORT...AS WELL AS PORTIONS OF
NORTH CENTRAL EL PASO COUNTY.

DEVELOPMENT IS EXPECTED TO SPREAD TO MUCH THE REMAINDER OF THE
EASTERN PORTIONS OF TOWN...AND THEN INTO MUCH OF THE REMAINDER OF
EASTERN EL PASO COUNTY.

THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN...SMALL HAIL TO ONE HALF
INCH IN DIAMETER...AND STRONG GUSTY WINDS TO AROUND 50 MPH. THE
HEAVY RAIN MAY RESULT IN PONDING OF WATER ON ROADWAYS AND REDUCED
VISIBILITIES...AND THUS POSSIBLY HAZARDOUS DRIVING CONDITIONS.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE
AREA.

PIEPER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:48 PM MDTSevere Thunderstorm WarningEPZEl Paso42 min
Jul 13, 9:27 PM MDTSevere Thunderstorm WarningEPZEl Paso29 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.